Skip to main content

Thank you for visiting nature.com. You are using a browser version with limited support for CSS. To obtain the best experience, we recommend you use a more up to date browser (or turn off compatibility mode in Internet Explorer). In the meantime, to ensure continued support, we are displaying the site without styles and JavaScript.

Oral and systemic effects of prolonged minocycline therapy

Abstract

The following case report shows the unfortunate side effects of minocycline therapy used in the management of facial acne. All three features of discoloration affecting the skin, bone and dentition were found. A 46-year-old patient presented with adult onset discoloration of the dentition following prolonged minocycline therapy. In addition, oral and cutaneous pigmentation were noted. Unfortunately, the undesirable cosmetic appearance of facial acne was exchanged for permanent discoloration of the dentition. When considering prolonged minocycline therapy, patients would benefit from dialogue between the medical and dental practitioners, so that the risk of this potential side effect can be assessed in a more informed way

Authors

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Patel, K., Cheshire, D. & Vance, A. Oral and systemic effects of prolonged minocycline therapy. Br Dent J 185, 560–562 (1998). https://doi.org/10.1038/sj.bdj.4809867

Download citation

Further reading

Search

Quick links